Jump to content

Today's Doctor Appt.


AJVDK
 Share

Recommended Posts

Hello Everyone!

Well today I went to another doctor appointment. My husband went with me. For the frist time the doctor turly listened and tryied to help. (altthough its only because my family doctor called and talked to him and said how upset he was with my care.) It was odd though. In all my years of going to the doctor I have never had a nurse sit in on the whole appointment. I felt like she was there for a witness as things have gotten that bad with my doctor, myself, and then my family doctor getting involed. But it doesn't matter as I finally am getting good care. During the appt the doctor keep shaking his leg, and twiching his hands, and keep messing up while typing the infomation in the computer, he was more uptight then I was after everything was said last week. Can you beleive that? I am happy to have a family doctor that cares so much about my treatment.

When the doctor came in he had the new artic that Dr. Grubb just had printed, about the dofferent kinds of POTS, and the meds. The doctor is going to treat of that list and see how I do. The one thing that scares me is he said as bad as things are they are not sure if there will be a large improvement. I don't want to live my lofe like this, but at least for the 1st time they are not giving my fasle hope.The doctor said we are going to stop all the meds as I have not improved. I have to go off sloe on the metoprolol, theophylline, and florinef. They are going to start me on Lexapro, and Clonidine. Then when I go back in a month they are going to add Erythropoietin. Have any of you ever been on Clonidine or Erythropirtin? Has it helped?

Also at the next appointment we are going to talk more about options of fixing the hreat problems I been having he said there are a few options, a differnt pacemaker that has more options for settings, or going back in and fine tooning the av note..... So at least there is some hope of the heart rate problems also!

I am alittle worried about making a change in the meds, but at the same point I really have nothing to lose as I been feeling so badly.

Amy

Link to comment
Share on other sites

I'm so happy to hear everything you report. I'm glad you are being taken seriously and getting the attention and respect you deserve. Kudos to the doc for having Dr. G's article!

Dr. Grubb mentioned Clonidine as an option for me (still no improvement whatsoever on labetalol, one week, low dose, plus Cerefolin), I had the impression it was for the more surge-y/hyperadrenergic type. I know people that have had excellent results with Lexapro.

I hope you and your new caring doctor can find a happy solution to your pacemaker troubles.

As for the nurse/witness/fidgeting: I wonder if your family doctor threatened him??? ;)

Link to comment
Share on other sites

Yea, my doc is starting me on labetalol. At 50 mg twice a day! ;) I'm a little shocked at the starting dose, as it seems high. I know the goal is 100mg twice a day, but we are talking about potsy people.

I have taken clonidine, but couldn't wear the patch, allergic. And haven't even approached any of the others. he refuses to start me on more than one drug at a time, or mess with any others while I do it.

Wish I could be more helpful, but am in the same boat...morgan

Link to comment
Share on other sites

Hi Amy,

I hope you find some relief in trying new meds. ;)

Jacquie

Link to comment
Share on other sites

Hi I take Celexa which is the same as Lexapro and clonidine. I was a bit skeptical when the doctor told me about Clonidine b/c it is for people with high BP and mine is very very low but he said sometimes it has the reverse effect in treat POTS. He was concerned about my reaction so he actually put me in the hospital for 4 days to try it and monitor it. Unfortunately it lowered my pressue to 70/40 but the weird thing was after that I started to feel better, but it obviously wasn't safe for me to walk around that way! So now I take Celexa anf Florinef in the morning, and Florinef and Clondine before I go to bed, and it seems to help with my sleep and hot flashes etc... good luck just becareful its a strong drug!

Link to comment
Share on other sites

Amy,

How awesome!! It sounds like you are getting somewhere with your treatment! I hope all continues to go well!! I've been taking clonidine since 2002 and it works great for me. I hope you find the same. Procrit is not recommended for Hyperadrenergic POTS(which I have), so i can't help ya there. It is becoming a treatment drug of choice for many POTS pts. So, GOOD LUCK! and keep us posted. Just a little FYI......

I take Celexa which is the same as Lexapro and clonidine.

Well, kind of, but Celexa isnt quite exactly "the same as lexapro and clonidine," which are from two different drug categories. Celexa, which is a surplus serotonin reuptake inhibitor (SSRI) and surplus noriepinephrine reuptake inhibitor (SNRI), works similarly to Lexapro, which is a surplus serotonin reuptake inhibitor (SSRI). However, the Celexa is like Super SSRI "Plus" b/c of the noriepinephrine uptake inhibition.

Clonidine, on the other hand, is a cardiac med. It is a centrally acting antihypertensive (reduces blood pressure AND reduces the amount of serum noriepinephrine. Celexa is out to increase the amount of nor-epi in your bloodstream and Clonidine to reduce it. Clonidine will not only lower nor-epi & BP, but HR, drastically, if not checked.

For me, clonidine works great. I take it twice a day ( 0.2 mg dose). You have to be spot-on with timing and taking this med, which is why the patch version is so much more recommended. (I'm allergic to the patch) Sometimes I take a half-dose in the afternoon of clonidine if my BP is running high. after years of tweaking, it seems i have the right combo for preventing most of the s/s of my POTS/NCS (day-to-day regulation, under extremes stres or illness I'd be MUCH worse without them). Believe it or not, i have to take 900 (yes 900) mg of Labetalol each day to control my BP. otherwise, i'd stroke out. but that's hyperadrenergic POTS for ya. The worst part about Clonidine is the dry mouth and the sedation, which I eventually became used to. I eventually got used to the sedation from the Labetalol as well. (Took me a few weeks on both counts) I take them TOGETHER to control my symptoms. So I don't know about one or the other on its own. But I hope this helps.

I also hope this clears some things up for folks about the meds. I double checked my nursing drug guides on the meds. No offense meant, Stacie, just wanted to be clear for folks. Hope you understand :-)

peace and light,

lulu :)

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...